Large solutions for an elliptic system of competitive type: existence, uniqueness and asymptotic behavior. (English) Zbl 1167.35373

Summary: This paper deals with the existence, uniqueness and asymptotic behavior of boundary blow-up solutions for an elliptic system of competitive type, where the weight functions \(a(x), b(x)\) vanish on the boundary of the underlying domain at different rates according to the point of the boundary. The proof relies on subsolutions and supersolutions, and the localization method.


35J60 Nonlinear elliptic equations
35B25 Singular perturbations in context of PDEs
35B50 Maximum principles in context of PDEs
Full Text: DOI


[1] Gómez, J. L., Optimal uniqueness theorems and exact blow-up rates of large solutions, J. Differential Equations, 224, 385-439 (2006) · Zbl 1208.35036
[2] Gómez, J. L., The boundary blow-up rate of large solutions, J. Differential Equations, 195, 25-45 (2003) · Zbl 1130.35329
[3] Du, Y., Asymptotic behaviour and uniqueness results for boundary blow-up solutions, Diff. Int. Eqns, 17, 819-834 (2004) · Zbl 1150.35369
[4] Cîrstea, F.; Du, Y., General uniqueness results and variation speed for blow-up solutions of elliptic equations, Proc. London Math. Soc., 91, 459-482 (2005) · Zbl 1108.35068
[5] Cîrstea, F.; Raˇdulescu, V., Entire solutions blowing up at infinity for semilinear elliptic systems, J. Math. Pures Appl., 81, 827-846 (2002) · Zbl 1112.35063
[6] Lair, A. V.; Wood, A. W., Large solutions of semilinear elliptic problems, Nonlinear Anal., 37, 805-812 (1999) · Zbl 0932.35081
[7] Lazer, A. C.; McKenna, P. J., Asymptotic behaviour of solutions of boundary blow-up problems, Diff. Int. Eqns, 7, 1001-1019 (1994) · Zbl 0811.35010
[8] Marcus, M.; Veron, L., Uniqueness of solutions with blowup on the boundary for a class of nonlinear elliptic equations, C, R. Acad. Sci. Paris Ser. I., 317, 557-563 (1993) · Zbl 0803.35041
[9] McKenna, P.; Reichel, L.; Walter, W., Symmetry and multiplicity for nonlinear elliptic differential equations with boundary blow-up, Nonlinear Anal., 28, 1213-1225 (1997) · Zbl 0868.35031
[10] Melián, J. G., A remark on the existence of positive large solutions via sub and supersolutions, Electron J. Differential Equations, 1-4 (2003) · Zbl 1040.35026
[11] Rademacher, H., Einige besondere probleme partieller differential gleichungen, (Die differential-und-gleichungen der Mechanik I (1943), Rosenberg: Rosenberg New York), 838-845
[12] Yang, Z. D.; Xu, B.; Wu, M. Z., Existence of positive boundary blow-up solutions for quasilinear elliptic equations via sub and supersolutions, Appl. Math. Comput., 188, 492-498 (2007) · Zbl 1137.35371
[13] Yang, Z. D., Existence of explosive positive solutions of quasilinear elliptic equations, Appl. Math. Comput., 177, 581-588 (2006) · Zbl 1254.35085
[14] Zhang, Z. J., A remark on the existence of explosive solutions for a class of semilinear elliptic equations, Nonlinear Anal., 41, 143-148 (2000) · Zbl 0964.35053
[15] Melián, J. G.; Rossi, J. D., Boundary blow-up solutions to elliptic systems of competitive type, J. Differential Equations, 206, 156-181 (2004) · Zbl 1162.35359
[16] Melián, J. G., A remark on uniqueness of large solutions for elliptic systems of competitive type, J. Math. Anal. Appl., 331, 608-616 (2007) · Zbl 1131.35015
[18] Du, Y., Effects of a degeneracy in the competition model, Part II: Perturbation and dynamical behaviour, J. Differential Equations, 181, 133-164 (2002) · Zbl 1042.35017
[19] Ghergu, M.; Raˇdulescu, V., Explosive solutions of semilinear elliptic systems with gradient term, Rev. R. Acad. Cien. Serie A. Mat, 97, 437-445 (2003)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.